MAUDE Adverse Event Report: XENIOS AG NOVALUNG CONSOLE (LINUX BOARD); EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE

XENIOS AG NOVALUNG CONSOLE (LINUX BOARD); EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE
Model Number NOVALUNG CONSOLE (LINUX BOARD)
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Output Problem (3005); Insufficient Device Problem Information (3190); No Visual Prompts/Feedback (4021)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility reported that the novalung flow sensing probe's bubble detection function is too sensitive and causing false positive device alarms during extracorporeal membrane oxygenation (ecmo) support.The user stated that novalung flow probe bubble detection function caused alarm upon initiation of ecmo with no evidence of bubbles in the circuit.The clinician turned bubble detection off to circumvent the alarm.Bubble detection function was turned back on later during ecmo support; however, it continued to alarm during the night and was again turned off.The clinician replaced the suspect flow probe with a backup flow probe which resolved the alarm issue.There was no patient serious injury.The complaint sample was not available for product investigation as the facility wanted to retain the product as a backup flow sensor.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned for evaluation.The serial number of the console and serial number of the flow sensor were unknown as a review of previous complaints and/or device repair was not performed.Three similar complaints have been received in 24 months.The air bubble alarms were probably caused by a defect in the flow measurement sensor.The problem was resolved by replacing the sensor.A definite root cause could not be determined.
 
Event or Problem Description

Brand Name
NOVALUNG CONSOLE (LINUX BOARD)
Common Device Name
EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE
Manufacturer (Section D)
XENIOS AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM  74076
Manufacturer (Section G)
XENIOS AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM   74076
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key24343285
Report Number3012172416-2026-00011
Device Sequence Number9541193
Product Code QJZ
UDI-Device Identifier04057224902043
UDI-Public04057224902043
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNOVALUNG CONSOLE (LINUX BOARD)
Device Catalogue NumberF30000162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XLUNG KIT (USA).; XLUNG KIT (USA).
Patient SexUnknown